Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 30, 2021, 1:47 PM EDT for Broward County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 1:47 PM EDT (17:47 UTC)
- Expired
- Aug 30, 2021, 2:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Broward County, FL
The radar
The Miami radar (KAMX), 41 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WWUS82 KMFL 301747
SPSMFL
Special Weather Statement
National Weather Service Miami FL
147 PM EDT Mon Aug 30 2021
FLZ072>074-301815-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
147 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 215 PM EDT...
At 146 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miramar. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens,
Dania Beach, Miami Lakes, Cooper City, Opa-Locka, West Park, Royal
Palm Ranches, Ravenswood Estates, Oak Point, Palm Springs North,
Sunshine Acres, Estates Of Fort Lauderdale, Intersection I-75 And
Griffin Road, Country Club and Chambers Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2589 8031 2593 8043 2608 8035 2606 8017
2592 8022
TIME...MOT...LOC 1746Z 226DEG 2KT 2598 8032
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 1:30 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 30, 1:30 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Miami FL 130 PM EDT Mon Aug 30 2021 .AVIATION(18Z TAFS)... VFR conditions will prevail throughout the forecast period. Scattered showers and thunderstorms will continue to develop along the sea breezes and push towards the interior and west as the afternoon progresses. Periods of MVFR are possible across the east coast terminals through the mid afternoon hours. Southeasterly flow will continue through this evening. At KAPF, winds will remain west southwesterly as the Gulf breeze pushes inland. && .PREV DISCUSSION... (Issued 950 AM EDT Mon Aug 30 2021) ..A Few Strong Storms Possible Interior/West Coast Late Today... UPDATE... High pressure over the Western Atlantic waters will remain in place keeping an easterly wind flow in place. This will allow for east coast sea breeze to develop and push inland while keeping the west coast sea breeze over the west coast metro areas. The latest MIA sounding this morning shows that drier air has worked into South Florida, but the lower levels are still moist with the PWAT values around 1.8 to 1.9 inches. Therefore, isolated showers and thunderstorms should start to develop along the east coast sea breeze late this morning over the east coast metro areas. The showers and thunderstorms will then become scattered to numerous over the interior and west coast metro areas along the sea breezes. The 500 mb temps this morning from the MIA sounding was around -7 C and should remain in the -7 to -8C today. This will allow for a few storms could become strong late this afternoon into early this evening over the interior and west coast metro areas where the sea breeze collide. The primary impacts will be lightning strikes, gusty winds up to 50 mph, and locally heavy rainfall with the strongest storms. Rest of the forecast looks good at this time and no other changes are plan. PREV DISCUSSION... (Issued 726 AM EDT Mon Aug 30 2021) AVIATION(12Z TAFS)... The easterly winds will continue over the TAF sites today, except for KAPF taf site where the winds will become westerly between 18Z and 00Z. There could be a few showers over the east coast TAF sites, but not enough to put into the TAF sites at this time. KAPF taf site will have VCTS from 18Z until 00Z then VCSH until 02Z. Ceilings and vis will remain in VFR conditons but could fall into MVFR or even IFR conditons withe the passage of the showers or storms especially at KAPF taf site. PREV DISCUSSION... (Issued 227 AM EDT Mon Aug 30 2021) DISCUSSION... SHORT TERM (Today through Tuesday): High pressure in control during the short-term period, with E/SE winds gradually relaxing from what they have been this past weekend as the pressure gradient weakens. Drier air is forecast to penetrate the mid-levels, though enough moisture sticks around (forecast PW in the 1.6 to 1.7 inch range) to support scattered showers and storms, especially during the afternoon hours when diurnal heating is greatest. In general, expect a typical summertime pattern across South Florida through mid- week with scattered showers and storms, with the greater rain chances over the interior and Gulf coast in the afternoon and evening. With the weaker pressure gradients, winds will be on the lighter side with speeds in the 5-10kt range during the day, and mainly light and variable at night. This will allow for afternoon seabreezes to return each day, which will again become focal points for convection. Main impacts with any storm that may form will be brief gusty winds and lightning strikes. With that said, a brief sprinkle will still be possible along the east coast metro areas and adjacent waters during the overnight/early AM hours. High temperatures will be in the low to mid 90s with heat index values in the triple digits. LONG TERM (Tuesday Night through the Weekend): Ida is expected to undergo extratropical transition as it approaches the southern Appalachians and eventually ejects off the New England Seaboard at the beginning of the long-term period. As the trough of low pressure broadens as it advances eastward, this will in turn displace dominate ridging to the south of South FL mid- late work week while also slinging a slug of moisture southward along with a series of vort lobes. This will cause and uptick in rain and storm chances area wide, especially for east coast areas as steering flow shifts from the S/SW through late week, with a dominant Gulf Breeze developing and progressing inland each afternoon where the S/SW flow prevails. PoPs are forecast to stick around even during the overnight hours as increasing instability emerges across the region as the aforementioned trough sags farther south and allows for deep moisture to advect into the area. For the time being, not deviating too far from inherited forecast. Just keep in mind that PoPs can certainly increase along the east coast as we go into mid-late week and into the weekend, especially as confidence grows. Temperatures in the low-mid 90s, with warming temps along the east coast later in the week once S/SW winds prevail. Heat indices in the triple digits most days. MARINE… High pressure remains over the western Atlantic and will dominate the South Florida weather pattern for much of the week ahead. This will keep east/southeast wind flow along with scattered showers and thunderstorms over the local waters. Seas in the Gulf of Mexico will continue to diminish throughout the day Monday as Ida continues pushing away from the region. BEACHES… There is a moderate risk of rip currents for the east coast beaches today due to persistent easterly winds. Rip current risk should diminish thereafter. AVIATION(06Z TAFS)... VFR conditions will prevail throughout the next 24 hours, outside of any quick moving SHRA/TSRA. Winds will be light and vrb early this AM before increasing from the E/SE late morning. At APF, winds will shift from the W/SW by the early afternoon hours as the Gulf Breeze develops. Scattered SHRA and TSRA will develop during the afternoon hours though should remain west of the east coast terminals with KAPF having the highest chance of seeing convection as seabreezes push inland. Mostly dry conditions return overnight along with light and vrb winds. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 92 77 92 / 10 40 20 30 West Kendall 75 92 75 94 / 10 40 20 30 Opa-Locka 76 92 76 93 / 10 40 10 30 Homestead 75 89 75 92 / 10 20 20 30 Fort Lauderdale 77 91 78 92 / 10 50 20 40 N Ft Lauderdale 77 91 78 92 / 10 50 10 40 Pembroke Pines 76 92 76 92 / 10 40 10 40 West Palm Beach 76 92 76 93 / 10 50 10 40 Boca Raton 77 91 77 92 / 10 40 20 30 Naples 77 89 78 89 / 30 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...CWC Today through Tuesday and Marine...Fell Tuesday Night through Sunday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 30, 10:05 AM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1005 AM EDT Mon Aug 30 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 310215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1005 AM EDT Mon Aug 30 2021 ...A Few Strong Storms Possible Interior/West Coast Late... ...Scattered/Numerous Storms Interior/West Coast... ...Moderate Risk Of Rip Currents East Coast Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of Rip Currents across all Atlantic beaches of South Florida. Thunderstorms: Isolated thunderstorms possible east coast metro areas late this morning before shifting inland and increasing to scattered to numerous coverage interior and west coast metro areas. A few storms could become strong over the interior and west coast metro areas late this afternoon. Wind: The strongest thunderstorms could contain wind gusts in excess of 50 mph this evening. Flooding: Localized flooding possible over the interior and west coast metro areas with strongest storms. Waterspouts: Waterspouts will be possible with the showers and thunderstorms over the local South Florida waters. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered showers and thunderstorms will continue through the rest of the forecast period, mainly interior and west coast areas, with locally gusty winds, frequent lightning, and heavy rainfall possible. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, Aug 30, 1:31 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
131 PM EDT Mon Aug 30 2021
FLZ073-074-301800-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
131 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of central Miami-Dade
County through 200 PM EDT...
At 131 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over The
Hammocks, or near Kendall, moving north at 5 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Kendall, The Redland, Richmond West, Country Walk, Kendale Lakes,
West Kendall, Intersection Krome And Kendall Drive, The Crossings,
The Hammocks, Sunset, Tamiami, Kendall West, Inlikita, Westwood
Lakes, Three Lakes and South Miami Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2558 8040 2560 8051 2574 8049 2573 8037
TIME...MOT...LOC 1731Z 189DEG 5KT 2568 8044
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanSpecial weather statement, Aug 30, 1:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
147 PM EDT Mon Aug 30 2021
FLZ072>074-301815-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
147 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 215 PM EDT...
At 146 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miramar. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Gardens,
Dania Beach, Miami Lakes, Cooper City, Opa-Locka, West Park, Royal
Palm Ranches, Ravenswood Estates, Oak Point, Palm Springs North,
Sunshine Acres, Estates Of Fort Lauderdale, Intersection I-75 And
Griffin Road, Country Club and Chambers Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2589 8031 2593 8043 2608 8035 2606 8017
2592 8022
TIME...MOT...LOC 1746Z 226DEG 2KT 2598 8032
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 1:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Aug 30, 3:46 PM EDT | Special Weather Statement | MFL | Monroe | 44 min |
| Aug 30, 4:38 PM EDT | Special Weather Statement | MFL | Monroe | 37 min |
| Aug 30, 5:12 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Aug 30, 5:57 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Aug 30, 6:15 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Aug 30, 6:41 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Aug 30, 7:35 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.